Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 305, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 13, 2005, 5:45 PM CDT for Pecos County, Terrell County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 13, 2005, 6:04 PM CDT
- In force
- 19 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 167 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 132246
SVRMAF
TXC371-443-132345-
/O.NEW.KMAF.SV.W.0305.050813T2245Z-050813T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PECOS COUNTY IN SOUTHWEST TEXAS
NORTHWESTERN TERRELL COUNTY IN SOUTHWEST TEXAS
* UNTIL 645 PM CDT
* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN PECOS COUNTY...OR ABOUT 17 MILES NORTH OF
SANDERSON...MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF SOUTHEASTERN PECOS COUNTY...
RURAL AREAS OF NORTHWESTERN TERRELL COUNTY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3030 10252 3030 10238 3029 10226 3063 10208
3074 10237 3063 10265 3049 10275
$$1 follow-up statement
000
WWUS54 KMAF 132304
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 PM CDT SAT AUG 13 2005
TXC371-443-132313-
/O.CAN.KMAF.SV.W.0305.000000T0000Z-050813T2345Z/
PECOS-TERRELL-
603 PM CDT SAT AUG 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TERRELL AND
SOUTHEASTERN PECOS COUNTIES IS CANCELLED...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3030 10252 3030 10238 3029 10226 3063 10208
3074 10237 3063 10265 3049 10275
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:41 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 13, 2:41 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT SAT AUG 13 2005
.SHORT TERM...
POSSIBILITY OF PRECIPITATION IS HIGH FOR THE REMAINDER OF THE
AFTERNOON INTO TONIGHT AS DAYTIME HEATING... ABUNDANT MOISTURE... AND
REMAINING BOUNDARIES FROM LAST NIGHTS STORMS INTERACT TO INITIATE
STORMS. LOOK FOR LOW LEVEL WINDS TO CONTINUE TO BRING UP GULF
MOISTURE WHILE MID TO UPPER LEVEL WINDS BRING UP PACIFIC MOISTURE.
KMAF 12Z PRECIPITABLE WATER THIS MORNING WAS 1.56 INCHES. COMBINING
THE MOISTURE AND EXPECTED LOW LEVEL CONVERGENCE ACROSS MUCH OF THE
AREA HAVE KEPT PREVIOUS FORECASTS LIKELY POPS IN THE NORTH
DECREASING TO CHANCE POPS ACROSS THE CENTRAL CWA. NORTHERN ZONES
ARE FAVORED AS FRONT APPROACHES THE AREA... CONVECTION WILL LIKELY
OCCUR AHEAD OF THE FRONT. HEAVY RAIN WILL BE POSSIBLE GIVEN ABOVE
AVERAGE KMAF MORNING AND AREA MODEL SOUNDING PWAT VALUES OF GREATER
THAN 1.5 INCHES.
PORTIONS OF LEA... ANDREWS... AND SCURRY COUNTIES RECEIVED HEAVY
RAIN OVER THE PAST 24 HOURS. IF STORMS DEVELOP OVER THESE AREAS
WILL BE CONCERNED WITH FLASH FLOODING... BELIEVE MAIN HEAVY RAIN
THREAT WILL BE SUNDAY SO WILL ONLY HIGHLIGHT POTENTIAL TONIGHT IN
HWO.
.LONG TERM...
LIKE THE GFS HANDLING OF THE FRONT BRINGING IT THROUGH QUICKER
SUNDAY AS WIDESPREAD CONVECTION SHOULD AID ITS PROGRESS AND GFS
HAS PERFORMED BETTER THE LAST FEW FRONTS. THE COMBINATION OF
A DECENT LOW LEVEL FOCUS AND POTENT SHORTWAVES MAKE HEAVY RAINFALL
A CONCERN SUNDAY AND SUNDAY NIGHT ACROSS THE COUNTY WARNING AREA. WILL
THEREFORE ISSUE A FLASH FLOOD WATCH SUNDAY AND SUNDAY NIGHT AREAWIDE.
BUMPED POPS INTO THE LIKELY CATEGORY MANY AREAS SUNDAY AND SUNDAY
NIGHT.
ANOTHER SHORTWAVE TROUGH IN THE MID LEVEL FLOW WILL INTERACT WITH
AN UNSTABLE AIRMASS AND RESULT IN CHANCE POPS MONDAY. BY TUESDAY
THE UPPER RIDGE TO THE EAST BEGINS TO BUILD WESTWARD A BIT BUT
A SHEAR AXIS/COL REGION WILL EXIST AND INTERACT WITH AN UNSTABLE
AIR MASS. WILL CONTINUE CHANCE POPS TUESDAY.
BY WEDNESDAY THROUGH FRIDAY THE POPS SHOULD SHIFT TO THE WESTERN
HALF OF THE COUNTY WARNING AREA AS THE UPPER RIDGE CONTINUES TO
BUILD WESTWARD. WENT WITH SLIGHT POPS ACROSS THE HIGHER TERRAIN
AND ADJACENT PLAINS IN THE LOW LEVEL CONVERGENCE MAXIMUM.
THE LATER HALF OF NEXT WEEK WILL NEED TO BE WATCHED FOR THE NEXT
NORTHERN STREAM COLD FRONT.
COOLED HIGH TEMPERATURES SUNDAY AND MONDAY DUE TO SIGNIFICANT CLOUD
COVER AND PRECIPITATION EXPECTED. BEEFED UP QPF GRIDS SUNDAY AND
SUNDAY NIGHT. WENT WITH THE MAV SURFACE WINDS THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 84 68 86 / 50 70 70 50
CARLSBAD NM 67 83 67 87 / 50 70 50 40
DRYDEN TX 71 89 70 88 / 30 40 70 50
FORT STOCKTON TX 70 86 68 86 / 40 70 70 50
GUADALUPE PASS TX 65 77 63 82 / 50 70 50 40
HOBBS NM 68 81 66 86 / 50 70 50 40
MARFA TX 60 80 59 82 / 30 70 60 50
MIDLAND INTL AIRPORT TX 69 84 68 87 / 50 70 70 50
ODESSA TX 70 86 69 90 / 50 70 70 50
WINK TX 71 91 70 92 / 50 70 60 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM MDT SUNDAY TO 6 AM MDT MONDAY FOR THE
FOLLOWING ZONES: CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY TO 7 AM CDT MONDAY FOR THE
FOLLOWING ZONES: ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...AND WINKLER.
&&
72/12Hazardous weather outlook, Aug 13, 2:50 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT SAT AUG 13 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 250 PM CDT SAT AUG 13 2005 /150 PM MDT SAT AUG 13 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE THE POTENTIAL FOR HEAVY RAINFALL. A FEW OF THESE STORMS MAY ALSO BECOME SEVERE WITH HAIL TO QUARTER SIZE AND 60 MPH WIND. THE GREATEST THREAT OF FLASH FLOODING TONIGHT WILL BE ACROSS SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA SUNDAY AND SUNDAY NIGHT. FLASH FLOODING WILL BE POSSIBLE AREAWIDE ON SUNDAY. THE POSSIBILITY OF HAZARDOUS WEATHER THROUGH THE REMAINDER OF THE WEEK IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING GENERALLY ALONG AND NORTH OF THE PECOS RIVER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 13, 4:33 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 433 PM CDT SAT AUG 13 2005 TXZ062-132230- MIDLAND- 433 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MIDLAND COUNTY. A DEVELOPING STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF VALLEY VIEW AT 433 PM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND LOCALLY STRONG WIND GUSTS TO 55 MPH. PEOPLE IN NORTHEASTERN MIDLAND COUNTY...INCLUDING THE CITY OF MIDLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 13, 5:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 531 PM CDT SAT AUG 13 2005 TXZ063-132330- GLASSCOCK- 531 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ST. LAWRENCE AT 531 PM CDT... MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHEASTERN GLASSCOCK COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 13, 5:33 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 PM CDT SAT AUG 13 2005 TXZ061-132330- ECTOR- 533 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF NORTH COWDEN AT 533 PM CDT...OR 14 MILES NORTH OF ODESSA NEAR U.S. HIGHWAY 385. THIS STORM WAS MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. EXPECT SMALL HAIL AND LOCALLY STRONG WIND GUSTS TO NEAR 55 MPH WITH THIS STORM. MONITOR THE LATEST WEATHER INFORMATION...AND BE PREPARED TO ACT SHOULD SEVERE WEATHER THREATEN OR IF WARNINGS ARE ISSUED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:02 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 58 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 44 min |
| Aug 13, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.